Texas, 2013Drought in Texas, February 1 to 28, 2013
February 1 to 28, 2013 · NWS SJT · 21 events in 21 counties and zones
The drought ranged from extreme to exceptional mainly north of Interstate 20. This region has experienced the brunt of the drought since February 2011.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought ranged from extreme to exceptional mainly north of Interstate 20. This region has experienced the brunt of the drought since February 2011. The drought continued to expand over the remainder of West Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 31, 11:33 PM CST, 27 minutes earlier.
Area forecast discussion, Jan 31, 11:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 PM CST THU JAN 31 2013
.DISCUSSION...
BEAUTIFUL FLIGHT WEATHER WILL CONTINUE ACROSS WEST CENTRAL TEXAS
FOR THE NEXT 24 HOURS. AVIATION BELOW HAS MORE INFORMATION.
&&
.AVIATION...
MODELS THIS CYCLE CONTINUE TO PRESENT VFR CONDITIONS ACROSS WEST
CENTRAL TEXAS THIS FORECAST CYCLE. GUSTY SOUTH SURFACE WINDS BY
NOON TOMORROW WILL BECOME LIGHT AND VARIABLE...AS THEY ARE
TONIGHT...FOR TOMORROW NIGHT.
HUBER
&&
.PREV DISCUSSION... /ISSUED 529 PM CST THU JAN 31 2013/
DISCUSSION...
EXPECT BEAUTIFUL FLIGHT WEATHER CONDITIONS TO CONTINUE ACROSS WEST
CENTRAL TEXAS FOR THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS.
AVIATION...
PLAN FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. ASIDE FROM A FEW HIGH CLOUDS...LOOK FOR CLEAR
SKIES. LIGHT AND VARIABLE SURFACE WINDS TONIGHT WILL AGAIN BE
GUSTY FROM THE SOUTH BY NOON TOMORROW.
HUBER
PREV DISCUSSION... /ISSUED 352 PM CST THU JAN 31 2013/
SHORT TERM...
UPPER FLOW OVER THE FORECAST AREA WILL REMAIN WEST-NORTHWEST AHEAD
OF A BUILDING UPPER RIDGE OVER THE WESTERN STATES. A WEAK COOL FRONT
WILL MOVE SOUTH ACROSS THE BIG COUNTRY TONIGHT AND THEN DISSIPATE
FRIDAY AS SOUTHERLY FLOW RETURNS. SURFACE WINDS WILL BE MAINLY LIGHT
AND VARIABLE TONIGHT UNDER MOSTLY CLEAR SKIES WITH MORNING LOWS
GENERALLY IN THE UPPER 20S TO MID 30S. SOUTH WINDS WILL INCREASE TO
10 TO 15 MPH FRIDAY AFTERNOON. HIGHS WILL BE IN THE 60S.
21
LONG TERM...
AS LOW-LEVEL SOUTHERLY FLOW CONTINUES FRIDAY NIGHT...LOW-LEVEL
MOISTURE RETURN SHOULD RESULT IN PATCHY LOW CLOUD DEVELOPMENT
INTO OUR SOUTHERN COUNTIES BY EARLY SATURDAY MORNING. A SHORTWAVE
TROUGH WILL DROP SOUTHEAST ACROSS THE CENTRAL PLAINS AND INTO THE
MISSISSIPPI VALLEY FRIDAY NIGHT. ASSOCIATED COLD FRONT WILL PUSH
SOUTH ACROSS WEST CENTRAL TEXAS ON SATURDAY...REACHING THE
INTERSTATE 10 CORRIDOR BY EVENING. TEMPERATURES WILL BE SLIGHTLY
COOLER BEHIND THIS FRONT.
RETURN FLOW WILL DEVELOP ON SUNDAY AND CONTINUE SUNDAY NIGHT. THIS
WILL BRING ANOTHER ROUND OF LATE NIGHT/EARLY MORNING LOW CLOUDS...
ACROSS ROUGHLY THE SOUTHERN HALF OF OUR AREA.
A RATHER WEAK COLD FRONTAL BOUNDARY WILL DRIFT SOUTH INTO OUR AREA
ON MONDAY. ONLY A MINOR EFFECT ON TEMPERATURES IS INDICATED.
TEMPERATURES SHOULD WARM INTO THE LOWER 70S FOR HIGHS SOUTH OF
THIS FRONT.
THE 12Z GFS AND ECMWF NOW BOTH GENERATE SOME PRECIPITATION IN OUR
AREA NEXT WEDNESDAY. QUASI ZONAL FLOW ALOFT IS PROGGED BY THAT
TIME WITH WEAK SHORTWAVES MOVING EAST INTO TEXAS AND THE SOUTHERN
PLAINS. WOULD LIKE TO SEE A BIT FURTHER CONSENSUS BEFORE ADDING
POPS...BUT THIS IS SOMETHING WE ARE MONITORING. A STRONGER SHORWAVE
TROUGH IS PROGGED TO MOVE ACROSS THE PLAINS THURSDAY...SENDING A
COLD FRONT SOUTH INTO WEST CENTRAL TEXAS THURSDAY AFTERNOON AND
EVENING. BY THAT TIME THE BETTER MOISTURE IS PROGGED TO BE SHUNTED
TO OUR EAST.
19
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS
MOST OF WEST CENTRAL TEXAS WITH MINIMUM RELATIVE HUMIDITIES IN THE
MID TEENS TO THE LOWER 20S. HOWEVER...SUSTAINED 20 FT WIND SPEEDS
WILL REMAIN IN THE 10-15 MPH RANGE.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 33 65 39 63 35 / 0 0 5 5 5
SAN ANGELO 30 67 42 65 36 / 0 0 5 5 5
JUNCTION 28 68 42 69 35 / 0 0 5 5 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HUBER
Hazardous weather outlook, Jan 31, 2:49 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CST THU JAN 31 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Haskell
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Haskell County in the exceptional drought category.
Drought, Throckmorton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Throckmorton County in the exceptional drought category.
Drought, Fisher
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the northeast corner of Fisher County in the exceptional drought category, while the remaining part of the county was in the extreme drought category.
Drought, Jones
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the north half of Jones County in the exceptional drought category, while the south half of the county was in the extreme drought category.
Drought, Shackelford
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Shackelford County in the extreme drought category.
Drought, Nolan
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the north half of Nolan County in the extreme drought category, while the south was in severe drought.
Drought, Taylor
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the north half of Taylor County in the extreme drought category, while the south half was in severe drought.
Drought, Callahan
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Callahan County in the severe drought category. The northern most part of the county was in extreme drought.
Drought, Sterling
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Sterling County in the severe drought category.
Drought, Coke
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Coke County in the severe drought category.
Drought, Runnels
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Runnels County in the severe drought category.
Drought, Brown
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Brown County in the severe drought category.
Drought, Irion
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Irion County in the severe drought category.
Drought, Tom Green
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Tom Green County in the severe drought category.
Drought, McCulloch
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of McCulloch County in the severe drought category.
Drought, San Saba
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of San Saba County in the severe drought category.
Drought, Menard
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Menard County in the severe drought category.
Drought, Kimble
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Kimble County in the severe drought category.
Drought, Mason
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed all of Mason County in the severe drought category.
Drought, Schleicher
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Schleicher County in the extreme drought category.
Drought, Sutton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Sutton County in the extreme drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2013$127 million · 16 events
- Drought in Oklahoma, February 1 to 28, 2013$50 million · 3 events
- Drought in Texas, February 1 to 28, 2013$10 million · 24 events
- Winter Weather in Delaware, February 1, 201316 injured · 4 events
- Drought in Texas, February 1 to 28, 2013$75,000 · 38 events
- Winter Storm in Ohio, February 1, 2013$250,000 · 3 events
- Winter Storm in Pennsylvania, February 1, 2013$150,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 201348 events
- Lake-Effect Snow in New York, February 1 to 3, 2013$53,000 · 6 events
- Drought in New Mexico, February 1 to 28, 201339 events
- Drought in Nebraska, February 1 to 28, 201330 events
- Drought in Nebraska, February 1 to 28, 201327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436510, 436512, 436514, 436515, 436516, 436517, 436518, 436520, 436521, 436523, 436524, 436525, 436526, 436527, 436528, 436529, 436530, 436531, 436532, 436533, 436534.